MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2026, it was reported by an arthrex employee via email that ar-12990n scorpion needle, knee batch 15476962 needle tip broke in patient's knee during a procedure on (b)(6) 2026.This was detected when the attending representative attempted to load the suture onto the scorpion needle on (b)(6) 2026.The fragment was removed from the patient, and the acl reconstruction and meniscus root repair were completed successfully.No harm to patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed by the attached picture, which shows that the needle tip was broken off.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is user-related, such as excessive force during needle firing.Dfu-0392-sub-eo warns against the listed uses to help prevent needle breakage and potential patient injury.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24257161
Report Number1220246-2026-00393
Device Sequence Number8309811
Product Code MDM
UDI-Device Identifier00888867199354
UDI-Public(01)00888867199354(11)250804(17)300731(10)15476962
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N
Device Lot Number15476962
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/14/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown